# SDR AALA960675

- Difficulty date: April 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N474
- Make and model: Doug DC-9-82
- Aircraft serial: 49649
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Defective
- Location: Right
- Stage of operation: CL
- Nature of condition: A, J
- Precautionary procedure: A

## Discrepancy

IAD - FLT 217 - ON TAKEOFF FROM DCA, RIGHT ENGINE EGT INCREASED GRADUALLY TO APPROXIMATELY 40 DEGREES CENTIGRADE HIGHER THAN LEFT ENGINE WITH ALL OTHER ENGINE PARAMETERS NORMAL.  DURING CLIMB-OUT, TRAILING AIRCRAFT REPORTED NOTING SPARKS IN EXHAUST FROM RIGHT ENGINE.  FLIGHT CREW DECLARED EMERGENCY AND AIRCRAFT DIVERTED TO IAD WITH RIGHT ENGINE STILL OPERATING.  AIRCRAFT LANDED IAD WITHOUT INCIDENT.  REPLACED RIGHT ENGINE.  ACCOMPLISHED LEAK CHECKS AND GROUND ENGINE RUN WITH NO DEFECTS FOUND.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
